MAUDE Adverse Event Report: MEDTRONIC AXIUM PRIME BARE 3D; DEVICE, EMBOLIZATION, VASCULAR

MEDTRONIC AXIUM PRIME BARE 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-3-8-3D-ES
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during coiling treatment of unruptured, saccular posterior communicating artery aneurysm, this coil stretched during the procedure and detached itself inside the aneurysm.It was reported that the coil stretch occurred in case, maybe not a coil stretched itself, just strand resist wire was stretched, but it was detached later.The coil was implanted at the intended location.The procedure completed successfully.There were not any patient symptoms or complications associated with this event.No images available for review.The patient¿s blood flow was normal.The vessel was normal tortuous.No patient injury was reported.Reported device and any accessory devices were prepared as indicated in the ifu.There was not any friction or difficulty during testing or delivery.Yes, the continuous flush was administered during the procedure.The physician did not reposition the coil during the procedure.Any access or associated devices used - asked but will not be made available (legal/confidential reason) only coil's delivery wire will be returned.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The device was returned for evaluation and the clinical observation was confirmed.As received, the implant coil was found to be detached from the pushwire and knotted.Additionally, the implant coil was found stretched within the introducer sheath with a broken polypropylene filament.The tack weld replacement (twr) crimps and the pushwire distal to the break indicator (via hypotube) were found to be intact.The pushwire was found to be bent at several locations from the proximal end.It appeared that the implant coil broken loose from the coil shell at the coil shell weld.All other subassemblies appeared to be normal and no other anomalies were observed.Based on the axium prime coil analysis and on the event description, the cause for the event could not be determined.Rotation of the pushwire, difficulty during delivery and difficulty positioning can lead to these failure modes.All coils are 100% inspected for damages and irregularities during manufacture.The axium prime coil instructions for use (ifu) issues the following: warning: ¿do not rotate the implant delivery pusher during or after delivery of the coil into the aneurysm.Rotating the delivery pusher during or after coil delivery into the aneurysm may result in a stretched coil or premature detachment of the coil from the implant delivery pusher, which could result in coil migration.¿ if information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BARE 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MEDTRONIC
9775 toledo way
irvine,ca
MDR Report Key7622673
Report Number2029214-2018-00573
Device Sequence Number11186269
Product Code KRD
UDI-Device Identifier00847536021242
UDI-Public00847536021242
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2020
Device Model NumberAPB-3-8-3D-ES
Device Catalogue NumberAPB-3-8-3D-ES
Device Lot NumberA513501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer06/20/2018
09/18/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date06/20/2018
09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1